Doctor insights on:
I've read about things like IV Ketamine or IV depakote or Dilantin as a treatment for intractable migraine that has been unresponsive to all other treatments.
I've tried "all other treatments." (except botox)Anyone have knowledge of these or other?
The treatments: you describe are dramatic and not commonly available. I have had migraines and know the severity of pain. I suggest that you see a neurologist and be seen on a consistent basis for treatment. Are you taking too much caffeine? Have you treated your stress? More recently have noted reports that the botox does little for the pain. The neurologist should be up on the latest treatment. ...Read moreSee 1 more doctor answer
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
Dilantin overdoserx: Treatment of overdose of Dilantin depends on the level in blood and when was the last dose taken iv fluids ng tube to wash out somach(gastric lavage) activated charcoal breathing tube(intubation if needed) mild overdose only needs supportive care and wait moderate dose with proper care recover within 48to72 hours severe overdose more aggressive rx if pt in coma &abnormal vital signs, may take3-5da. ...Read more
Anticonvulsant: Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed over the past 70+years. ...Read moreSee 1 more doctor answer
Metabolism: Some people metabolize medications differently, so levels will be tested for and the medications can be adjusted to confirm therapeutic levels are achievable for treatment. Best wishes. ...Read more
If you did not need Dilantin for seizures wouldnt te levels be high all the time instead of low, I had 2 seizures 14 years ago and level always 3.4?
Not related: Blood levels are not a factor of need for the medication only of the manner in which your body metabolizes the medication. A blood level is the result of a steady state with the body absorbing the medication and then eliminating it at a given rate that allows for a specific level in the blood. Higher amount absorbed at same elimination raises the level. ...Read moreSee 1 more doctor answer
Can be effective: Phenytoin is one of the oldest patent medicines used to treat epilepsy. It has been an effective treatment. Due to its sedating effect and other side effects, newer agents have replaced it as a first line treatment. It continues to be an effective alternative treatment. ...Read more
Dilantin level was 5.4 (2) weeks ago, 1.4 today have severe headache only on left side. Feel like funny hard to describe. ?
No: Hypoglycemic seizures will not typically respond to anti-epileptic medications. The main treatment will be to keep your blood glucose level up by eating small frequent meals. However, be cautious, because a person can have both hypoglycemic seizures and epileptic seizures. So you may need to take a seizure med like Dilantin and watch your blood sugar levels. ...Read more
What is a good med for trilgelmial neuralgia . I've already been on Trileptal it deleped my sodium. I'm on gabintin and Dilantin now it's not working?
- Talk to a doctor live online for free
- Dilantin toxicity treatment
- What is treatment for angina?
- What is treatment for croop?
- Ask a doctor a question free online
- Duration of chlamydia after treatment
- Using erythromycin to treat pink eye
- What is the best treatment for delayed menstrual period?
- How long is ringworm contagious after treatment?
- Talk to a neurologist online